MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 024-267
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194); Anxiety (2328); Syncope/Fainting (4411)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.An evaluation of the test strip lot was unable to be conducted as the lot number was not provided.A device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.Investigation concluded device performed as intended by displaying an error message and preventing the user from obtaining an erroneous result.
 
Event or Problem Description
On (b)(6) 2025, a lay user/patient contacted lifescan (lfs) usa, alleging that their onetouch verio flex meter was generating error 4 results.This complaint was classified based on information obtained by the customer care agent (cca) during the initial call since the patient could not be reached to obtain additional information.The patient stated that the alleged issue began on the morning of (b)(6) 2024, and that they had been getting error 4 messages for 2 weeks.Ever since the first time he used 4 consecutive strips which generated error 4 results, the patient has been getting the error 4 message consistently.Since (b)(6) 2024, the patient had feelings of anxiety and on (b)(6) 2025, the patient felt dizzy, nauseous and fell unconscious.In response to the alleged issue, the customer did not take any action or receive treatment.The patient manages their diabetes with glipizide 5mg, at breakfast and at night.The cca noted that the test strips had been removed from their original vial and were being stored a pill container.Replacement products were sent to the patient.This complaint is being reported because the patient claims they were unable to test their blood glucose due to the reported issue and reportedly had an acute complication of diabetes, after the alleged meter issue began.Furthermore, the device could not be ruled out as a contributor to the alleged event.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463382112
MDR Report Key21409073
Report Number3008382007-2025-00003
Device Sequence Number9311914
Product Code NBW
UDI-Device Identifier00353885012485
UDI-Public00353885012485
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-267
Device Lot NumberZ2406036X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date02/19/2025
Date Device Manufactured06/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown